SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM CA 125II¿ (CA 125II¿); TEST, EPITHELIAL OVARIAN TUMOR-ASSOCIATED ANTIGEN (CA125)
Back to Search Results |
| Model Number |
N/A |
| Medical Device Problem Code |
Low Test Results (2458)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/27/2025
Type of Reportable Event
Malfunction
Event or Problem Description
The customer observed a bias in atellica im ca 125ii patient results between reagent lot 223 and 221.This was identified when the customer was performing lot to lot comparisons as part of their lab process when changing reagent lots (from lot 221 to lot 223).The customer states that quality control (qc) was in range and no patients generated with lot 221 were questioned by physicians; there is no indication that erroneous results ca125ii patient results were reported.There are no allegations of patient harm, changes in treatment, or delays of diagnosis in association with this event.
Additional Manufacturer Narrative
A united states customer observed a bias in atellica im ca 125ii patient results between reagent lot 223 and 221.This issue was identified when the customer performed lot to lot comparisons as part of their lab process when changing reagent lots (from lot 221 to lot 223).The customer states that quality control (qc) was in range and no patient results that were generated with lot 221 were questioned by physicians.A siemens service engineer was onsite and noted that the lot 223 calibration was comparable with reagent release data and acceptable, but a poor calibration on lot 221 was used for patient processing, which led to the falsely depressed results.The poor lot 221 calibration was manually accepted by the user, but relative light units (rlus) were not comparable with previous calibrations of same lot.Although the results provided to siemens by the customer were obtained during a lot-to-lot correlation study, and there has been no allegation of patient harm, changes in treatment, or delays of diagnosis in association with this event, it cannot be confirmed whether any erroneous atellica im ca125ii lot 221 patient results were reported to physicians.Therefore, this issue is being reported as a conservative measure.The assay's instructions for use (ifu) states the following, under interpretation of results: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens is investigating.
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2025-00121 initial report on 20-jun-2025.Siemens completed investigation for a united states customer report of a bias in atellica im ca 125ii patient results where results were falsely depressed on the atellica im with ca 125ii¿ (ca125) lot 221 versus lot 223.Siemens reviewed the customer information, and the following was identified: sample (b)(6) was tested again with atellica im ca125 lot 222 and the result (532.9 u/ml) was in line with the lot 223 value.-quality control (qc) was generated with the same reagent packs and calibrations as the patient sample testing.The lot calibration used for lot 221 was from (b)(6) 2025 and the calibrator relative light units (rlus) were much lower than the rlus for previous 3 calibrations with lot 221 with the same calibrator lot (c1547).The lot 221 lot calibration from (b)(6) 2025 was performed with the same reagent pack (p0 (b)(4) used for the comparison to lot 223.When reagent pack p0 (b)(4), was first used on (b)(6) 2025, qc recovery was low but after calibration with reagent pack p0 (b)(4), qc recovery was acceptable.This indicates the low rlus during calibration were not due to the calibrators but due to the reagent pack itself.-since reagent pack p0 (b)(4) was loaded onto the analyzer on (b)(6) 2025 and the rlus were low then, the low rlus were not due to storage onboard the analyzer.The customer stores their atellica im ca125 readypacks in closed boxes in the refrigerator and they are not close in location to the refrigerator's internal light.Atellica im ca125 lot 221 expired 2025-06-03.Customer is operational after moving to atellica im ca125 lot 222 and 223.Based on the available information, the cause of the discordant results was due to an issue with atellica im ca125 lot 221 reagent pack p0 (b)(4).Based on the investigation, the cause of the discordant results could not be confirmed but appears to be an issue with a specific reagent pack (p0 (b)(4) of atellica im ca125 lot 221 and not a systemic product problem.The customer is operational, and the reported issue was resolved by routine troubleshooting in section h6 of this report, the investigation finding and conclusion codes were updated based on the investigation results.